MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOSCOPIC LIGACLIP APPLIER; APPLIER, HEMOSTATIC CLIP

ETHICON ENDO-SURGERY, LLC. ENDOSCOPIC LIGACLIP APPLIER; APPLIER, HEMOSTATIC CLIP
Catalog Number LC4010Z
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.Additional information: the complaint was generated by a theatre nurse and raised via cssd so no patient details.
 
Event or Problem Description
It was reported that during a lap cholecystectomy procedure, the ligaclip forceps el414 had failed.The issue is that the mechanism of the devices is working too quickly during the initial phase and whilst the jaws close they didn't shut fully.When the surgeon tries to complete the cycle the jaws don't open and retract into their original position.This meant the device was locked around a piece of tissue and had to be cut free by the surgeon.During the case in question the surgeon was able to resolve this and the patient came to no harm.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/29/2021.H2: additional information received: an lc4010z device was received instead of el414.D1: brand name: endoscopic ligaclip applier.D2a: common device name: applier, hemostatic clip.D2b: hbt d4: catalog: lc4010z h6: component code: jaw (g04077).Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Upon visual analysis of the returned sample, it was determined that the lc4010z device was returned totally disassembled.The device was assembled and during the functional test the device was nonfunctional as the jaws were noted misaligned; therefore, the clips could not be loaded into the jaws.Also.It possible that this condition caused the event reported.No functional test was performed due the condition of the jaws.The event reported was confirmed and it is related to an improper use of the device.Possible causes for this condition maybe if the device is closed over an existing hard object or clip placing stress on the jaws causing them to distort or yield and not return to their original dimensions/position or excessive application of torque to the jaws when positioning the device on a vessel.Please reference the instruction for use for more information.As part of our quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.The batch history records/serial number was reviewed and certed by external manufacturing that the manufacturing criteria was met prior to the release of the equipment.The certificate records are accessible through external manufacturing.

Brand Name
ENDOSCOPIC LIGACLIP APPLIER
Common Device Name
APPLIER, HEMOSTATIC CLIP
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key11859919
Report Number3005075853-2021-02838
Device Sequence Number14534053
Product Code HBT
UDI-Device Identifier10705036003861
UDI-Public10705036003861
Combination Product (Y/N)N
PMA/510(K) Number
K830503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLC4010Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date06/29/2021
Patient Sequence Number1